Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 15, 2012, 5:43 PM MST for Yavapai County, Arizona. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 5:43 PM MST (00:43 UTC)
- Expired
- Jul 15, 2012, 6:03 PM MST
- In force
- 20 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Las Vegas radar (KESX), 157 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090 WUUS55 KFGZ 160043 SVRFGZ AZC025-160115- /O.NEW.KFGZ.SV.W.0004.120716T0043Z-120716T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 543 PM MST SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 615 PM MST * AT 538 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MILEPOST 100 ON I-40...OR 20 MILES WEST OF SELIGMAN...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILEPOST 105 ON I-40 BY 550 PM MST... 6 MILES NORTHWEST OF MILEPOST 110 ON I-40 BY 605 PM MST... LAT...LON 3549 11327 3537 11298 3517 11320 3523 11333 TIME...MOT...LOC 0043Z 211DEG 14KT 3526 11323 $$ DJO
1 follow-up statement
892 WWUS55 KFGZ 160103 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 603 PM MST SUN JUL 15 2012 AZC025-160112- /O.CAN.KFGZ.SV.W.0004.000000T0000Z-120716T0115Z/ YAVAPAI AZ- 603 PM MST SUN JUL 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YAVAPAI COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM 20 MILES WEST OF SELIGMAN AND A FEW MILES NORTH OF I-40...WHICH PROMPTED THE WARNING...HAS WEAKENED. HOWEVER THE STORM IS STILL PRODUCING SMALL HAIL AND HEAVY RAIN OVER PORTIONS OF I-40 AND ROUTE 66 ABOUT 20 MILES WEST OF SELIGMAN. LAT...LON 3549 11327 3537 11298 3517 11320 3523 11333 TIME...MOT...LOC 0102Z 211DEG 14KT 3532 11318 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 15, 2:45 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST SUN JUL 15 2012 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS ACROSS ARIZONA WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION TODAY... SOME PRODUCING VERY HEAVY RAINFALL. && .DISCUSSION...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NRN AZ THROUGH THIS EVENING. SEE PRODUCT /PHXFFAFGZ/ FOR ADDITIONAL DETAILS. A PLUME OF TROPICAL MOISTURE CONTINUES TO STREAM NORTHWARD ACROSS AZ TODAY. THIS PLUME HAS SHIFTED EASTWARD FROM YESTERDAYS LOCATION. AS A RESULT...THE THREAT OF HEAVY RAIN HAS SHIFTED EASTWARD AS WELL AND THE FLASH FLOOD WATCH WAS EXPANDED TO INCLUDE THE ERN COUNTIES OF NRN AZ. FARTHER WEST...SLIGHTLY DRIER AIR HAS FILTERED INTO THE AREA AND THE THREAT OF EXCESSIVE RAINFALL HAS DIMINISHED. ON THE OTHER HAND...HEAVY RAINFALL YESTERDAY HAS RESULTED IN VERY WET AND EVEN SATURATED SOILS SUCH THAT SMALLER AMOUNTS OF RAINFALL MAY BE SUFFICIENT TO TRIGGER FLASH FLOODING. WV IMAGERY SHOWS A TROUGH REMAINS ALONG THE WEST COAST AND IS ALLOWING A DRIER AIR MASS TO PUSH EASTWARD ACROSS CALIFORNIA AND FAR WRN AZ. UPPER AIR DATA INDICATES THAT MODERATE WINDS ALOFT REMAIN IN PLACE AND A STRONG UPPER LEVEL JET WILL PUSH ACROSS THE AREA DURING THE DAY TODAY. THIS WILL ENHANCE THE CHANCES THAT SOME THUNDERSTORMS ACROSS THE WEST MAY BECOME MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS THIS AFTERNOON. FOR MONDAY AND TUESDAY...THE PLUME OF TROPICAL MOISTURE WILL DIMINISH BUT ENOUGH MOISTURE WILL REMAIN FOR SCATTERED THUNDERSTORMS ACROSS MOST OF NRN AZ WITH ONLY ISOLATED STORMS ACROSS FAR WRN AZ. BY MIDWEEK...HIGH PRESSURE ALOFT WILL DEVELOP ACROSS THE GREAT BASIN AND THIS WILL PRODUCE A NORTHEASTERLY FLOW AND GENERALLY DRIER AIR MASS ACROSS THE REGION. SHOWER ACTIVITY WILL DECREASE DURING THIS PERIOD. ANOTHER SURGE OF TROPICAL MOISTURE COULD RETURN TO THE AREA BY LATE IN THE WEEK. && .AVIATION...FOR THE 00Z PACKAGE...SCT-NMRS SHRA/TSRA WILL CONTINUE OVER NORTHERN AZ THROUGH THIS EVENING. THE BEST COVERAGE CAN BE EXPECTED ALONG AND EAST OF KPGA-KFLG-KPAN LINE. HOWEVER...ANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL AND MVFR TO IFR CONDITIONS IN +RA. THUNDERSTORM ACTIVITY WILL DECREASE 03-06Z WITH A FEW STORMS POSSIBLY CONTINUING OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SOUTHERLY FLOW ACROSS THE STATE WILL KEEP ENOUGH MOISTURE OVER NORTHERN AZ TO FUEL AFTERNOON AND EVENING THUNDERSTORMS THROUGH MONDAY. COOLER THAN NORMAL DAYTIME TEMPERATURES WILL CONTINUE. BY TUESDAY...DRIER SOUTHWEST FLOW PUSHES THE DEEP MOISTURE PLUME EASTWARD WITH A SIGNIFICANT DOWNTURN IN THUNDERSTORM ACTIVITY EXPECTED. WEDNESDAY THROUGH FRIDAY...DRIER SOUTHWEST FLOW CONTINUES OVER MOST OF THE AREA WITH THE BEST CHANCE FOR THUNDERSTORM ACTIVITY OVER THE WHITE MOUNTAINS OF EASTERN AZ. DAYTIME TEMPERATURES WILL INCREASE WITH LOWER AFTERNOON HUMIDITIES. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 9 PM MST THIS EVENING FOR AZZ004>018-037>040-104>118-137>140. && PUBLIC.........DB AVIATION.......MCS FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 15, 9:30 AM MST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN JUL 15 2012 AZZ004>018-037>040-160700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTHERN ARIZONA THROUGH 9 PM MST THIS EVENING. SEE PRODUCT PHXFFAFGZ FOR DETAILS. A VERY MOIST AND UNSTABLE AIR MASS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL RESULTING IN LOCALIZED FLASH FLOODING. ADDITIONAL THREATS INCLUDE LIGHTNING...STRONG GUSTY WINDS...AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 15, 12:51 PM MST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1251 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 5 NNE CROWN KING 34.27N 112.31W
07/15/2012 M7.48 INCH YAVAPAI AZ ALERT
18 HOUR RAINFALL TOTAL...600 AM TO MIDNIGHT JULY 14.
PECK MINE ALERT GAUGE.
&&
EVENT NUMBER FGZ1200053
MCSLocal storm report, Jul 15, 12:54 PM MST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1254 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 NW CROWN KING 34.23N 112.37W
07/15/2012 M3.86 INCH YAVAPAI AZ ALERT
20 HOUR RAINFALL TOTAL...400 AM TO MIDNIGHT JULY 14.
TOWERS MOUNTAIN ALERT GAUGE.
&&
EVENT NUMBER FGZ1200054
MCSLocal storm report, Jul 15, 12:55 PM MST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1255 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 6 NNW CROWN KING 34.28N 112.38W
07/15/2012 M5.67 INCH YAVAPAI AZ ALERT
20 HOUR RAINFALL TOTAL...400 AM TO MIDNIGHT JULY 14.
TUSCUMBRIA MOUNTAIN ALERT GAUGE.
&&
EVENT NUMBER FGZ1200055
MCSLocal storm report, Jul 15, 1:54 PM MST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
154 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD SUPAI 36.22N 112.69W
07/14/2012 COCONINO AZ LAW ENFORCEMENT
FOUR FOOT RISE ON HAVASU CREEK AT SUPAI. BRIDGES WASHED
OUT.
1200 AM HEAVY RAIN 2 N CROWN KING 34.23N 112.33W
07/15/2012 M9.05 INCH YAVAPAI AZ ALERT
18 HOUR RAINFALL TOTAL...600 AM TO MIDNIGHT JULY14.
LINCOLN RIDGE ALERT GAUGE.
1200 AM HEAVY RAIN CROWN KING 34.21N 112.34W
07/15/2012 M4.44 INCH YAVAPAI AZ ALERT
18 HOUR RAINFALL TOTAL...600 AM TO MIDNIGHT JULY 14.
CROWN KING ALERT GAUGE.
1200 AM HEAVY RAIN 5 NNE CROWN KING 34.27N 112.31W
07/15/2012 M7.48 INCH YAVAPAI AZ ALERT
18 HOUR RAINFALL TOTAL...600 AM TO MIDNIGHT JULY 14.
PECK MINE ALERT GAUGE.
1200 AM HEAVY RAIN 3 NW CROWN KING 34.23N 112.37W
07/15/2012 M3.86 INCH YAVAPAI AZ ALERT
20 HOUR RAINFALL TOTAL...400 AM TO MIDNIGHT JULY 14.
TOWERS MOUNTAIN ALERT GAUGE.
1200 AM HEAVY RAIN 6 NNW CROWN KING 34.28N 112.38W
07/15/2012 M5.67 INCH YAVAPAI AZ ALERT
20 HOUR RAINFALL TOTAL...400 AM TO MIDNIGHT JULY 14.
TUSCUMBRIA MOUNTAIN ALERT GAUGE.
&&
EVENT NUMBER FGZ1200050 FGZ1200051 FGZ1200052 FGZ1200053 FGZ1200054
FGZ1200055
DBSpecial weather statement, Jul 15, 2:12 PM MST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 212 PM MST SUN JUL 15 2012 AZZ008-037-152145- YAVAPAI AZ- 212 PM MST SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 245 PM MST AT 210 PM MST...A FEW STRONG THUNDERSTORMS HAD FORMED NEAR PRESCOTT VALLEY...PRODUCING HAIL UP TO ONE-HALF INCH DIAMETER AND HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... PRESCOTT VALLEY... DEWEY-HUMBOLDT... POLAND JUNCTION PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3473 11241 3456 11215 3435 11228 3453 11242 TIME...MOT...LOC 2109Z 192DEG 14KT 3462 11233 DJO
Local storm report, Jul 15, 3:20 PM MST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
320 PM MST SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 2 S PINETOP-LAKESIDE 34.12N 109.97W
07/15/2012 M1.00 INCH NAVAJO AZ TRAINED SPOTTER
QUARTER SIZED AND SOME SLIGHTLY LARGER STONES REPORTED
IN LAKESIDE.
&&
EVENT NUMBER FGZ1200056
COThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:01 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 119 min |
| Jul 15, 5:35 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 3 hr |
| Jul 15, 5:58 PM MST | Flash Flood Warning | FGZ | Navajo | 51 min |
| Jul 15, 6:07 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 23 min |
| Jul 15, 6:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 16 min |
| Jul 15, 9:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 14 min |
| Jul 15, 10:29 PM MST | Areal Flood Advisory | FGZ | Coconino | 90 min |
| Jul 15, 11:29 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Yavapai | 2 hr |
| Jul 16, 12:30 AM MST | Areal Flood Advisory | FGZ | Yavapai | 87 min |
| Jul 16, 12:51 AM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 54 min |
| Jul 16, 11:52 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Jul 16, 1:31 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Jul 16, 1:39 PM MST | Tornado Warning | FGZ | Coconino | 36 min |
| Jul 16, 2:15 PM MST | Tornado Warning | FGZ | Coconino | 16 min |
| Jul 16, 3:40 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Jul 16, 3:49 PM MST | Tornado Warning | FGZ | Coconino | 26 min |
| Jul 16, 4:14 PM MST | Tornado Warning | FGZ | Coconino | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.